Alert archive / Alaska / High Wind Watches in 2008
High Wind Watch 3, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 3, 2008, 10:50 AM AKST. It took effect at Feb 4, 2008, 3:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 10:50 AM AKST (19:50 UTC)
- In effect from
- Feb 4, 2008, 3:00 PM AKST
- Expired
- Feb 4, 2008, 5:15 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 040050 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 350 PM AST SUN FEB 3 2008 ...ANOTHER POTENTIAL WIND EVENT FOR THE PRINCE WILLIAM SOUND REGION... .STRONG NORTHERLY FLOW WILL INCREASE TOMORROW INTO TUESDAY MORNING FOR CHANNELED AREAS AROUND THE PRINCE WILLIAM SOUND. THESE STRONG WINDS HAVE THE POTENTIAL TO REACH WARNING LEVEL. AKZ131-041415- /X.NEW.PAFC.HW.A.0003.080205T0000Z-080206T0600Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 350 PM AST SUN FEB 3 2008 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. NORTHERLY WINDS ARE EXPECTED TO INCREASE FOR THOMPSON PASS STARTING MONDAY AFTERNOON. THESE WINDS ARE EXPECTED TO REACH 30 TO 50 MPH WITH GUSTS TO 60 MPH AND POTENTIAL GUSTS TO 75 MPH. WINDS ARE EXPECTED TO PEAK ON TUESDAY WITH POTENTIAL GUSTS TO 80 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-041415- /X.NEW.PAFC.HW.A.0003.080205T0000Z-080206T0600Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 350 PM AST SUN FEB 3 2008 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. NORTHERLY WINDS ARE EXPECTED TO INCREASE FOR THOMPSON PASS STARTING MONDAY AFTERNOON. THESE WINDS ARE EXPECTED TO REACH 45 TO 60 MPH WITH POTENTIAL GUSTS TO 75 MPH. WINDS ARE EXPECTED TO PEAK ON TUESDAY WITH POTENTIAL GUSTS TO 80 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK71 PAFC 041415 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 515 AM AST MON FEB 4 2008 AKZ131-050330- /X.UPG.PAFC.HW.A.0003.080205T0000Z-080206T0600Z/ /X.NEW.PAFC.HW.W.0009.080205T0900Z-080206T0600Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 515 AM AST MON FEB 4 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM AST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT ACROSS SOUTHCENTRAL ALASKA WILL TIGHTEN UP THIS AFTERNOON THROUGH THIS EVENING AS A STRONG PACIFIC LOW TRACKS TO SOUTHEAST ALASKA WHILE STRONG HIGH PRESSURE PERSISTS OVER INTERIOR ALASKA. THIS WILL PRODUCE VERY STRONG WINDS THROUGH CHANNELED AREAS OF NORTHEAST PRINCE WILLIAM SOUND BEGINNING LATE THIS EVENING. EXPECT NORTH TO EAST WINDS GUSTING TO 75 TO 85 MPH THROUGH CHANNELED AREAS OF NORTHEAST PRINCE WILLIAM SOUND LATE THIS EVENING THROUGH TUESDAY EVENING. THE GRADIENT WILL WEAKEN SLIGHTLY LATE TUESDAY INTO TUESDAY NIGHT SO WINDS WILL DIMINISH BELOW WARNING LEVELS...BUT WILL REMAIN GUSTY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-050330- /X.UPG.PAFC.HW.A.0003.080205T0000Z-080206T0600Z/ /X.NEW.PAFC.HW.W.0009.080205T1200Z-080206T0600Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 515 AM AST MON FEB 4 2008 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM AST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE SURFACE PRESSURE GRADIENT ACROSS SOUTHCENTRAL ALASKA WILL TIGHTEN UP THIS AFTERNOON THROUGH TONIGHT AS A STRONG PACIFIC LOW TRACKS TO SOUTHEAST ALASKA WHILE STRONG HIGH PRESSURE PERSISTS OVER INTERIOR ALASKA. THIS WILL PRODUCE VERY STRONG WINDS THROUGH THE COPPER RIVER DELTA BEGINNING LATE TONIGHT. EXPECT NORTHERLY WINDS GUSTING 65 TO 80 MPH LATE TONIGHT THROUGH TUESDAY EVENING. THE GRADIENT WILL WEAKEN SLIGHTLY TUESDAY NIGHT SO WINDS WILL DIMINISH BELOW WARNING LEVELS...BUT WILL REMAIN GUSTY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 3, 8:35 AM AKST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 3, 8:35 AM AKST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
135 PM AST SUN FEB 3 2008
.MODEL DISCUSSION...TODAYS RUNS APPEAR BETTER THAN SATURDAYS STUFF
WITH RESPECT TO THE GULF AND PRIBILOF STORMS. GULF LOW DRIFTING EAST
PER MODEL GUIDENCE AND WEAKENING. THIS LOW WILL DISSIPATE MONDAY AND
ANOTHER WILL DEVELOP FARTHER TO THE WEST MONDAY EVENING IN RESPONSE
TO HEIGHT FALLS AND CONTINUED COLD OUTFLOW FROM THE INTERIOR. MODELS
AGAIN MAY BE TOO WEAK WITH THIS FEATURE SINCE THEY SEEM TO KEY IN ON
THE NORTHEAST PACIFIC 975 MB SYSTEM THAT MOVES TO DIXION ENTRANCE ON
TUESDAY.
PRIBILOF ISLAND STORM HAS BEEN A GREAT WIND PRODUCER..A HUGE MISS
FROM YESTERDAYS FORECASTS..WITH STORMS IN THE MARINE SECTOR AND GUSTS
TO 60 MPH AT ST GEORGE. USUALLY WHEN A STORM TRACKS NORTH AND TO THE
WEST OF THE PRIBILOFS THERE IS ENUF WARMING TO END THE BLIZZARD AND
CHANGE THE PRECIP OVER TO RAIN. THIS IS NOT THE CASE SINCE THE
WESTERLY JET ALONG 38N HAS CUT OFF ANY WARM AIR. THIS WOULD ALSO
EXPLAIN THE LACK OF SNOW AT ST PAUL. THE BLIZZARD WARNING THROUGH
MOST OF MONDAY OUT THAT WAY LOOKS GOOD AS THE LOW STOPS THIS EVENING
THEM GRADUALLY WEAKENS.
NEXT BIG STORM MOVES UP TO THE SOUTH SIDE OF CENTRAL ALEUTIANS
TUESDAY AFTERNOON AND PRODUCES A SIGNIFICANT GRADIENT ACROSS MOST OF
THE BERING FOR 40-50 KT EASTERLIES. THE TREND OF ELONGATING THE
FRONTS AND ASSOCIATED TRIPLE POINT WAVES EASTWARD CONTINUES WEDNESDAY
THROUGH SATURDAY AS COLD ARCTIC HIGH HOLDS OVER THE NORTHERN BERING
AND THE INTERIOR. THE PATTERN WILL ALSO RESULT IN PERIODS OF WARNING
LEVEL NORTH AND NORTHEAST WINDS PRINCE WILLIAM SOUND AND COPPER RIVER
DELTA THROUGH FRIDAY AT LEAST.
UPPER LEVELS...UPPER HIGH NORTHERN BERING REMAINS QUASI STATIONARY
AND WOBBLES SOME AS A SERIES OF WEAK IMPULSES WORK THEIR WAY UP AND
AROUND THE PERIMETER. 3AM GFS RUN HOLDS THIS OMEGA OR REX TYPE BLOCK
IN PLACE INTO NEXT WEEKEND AND THEN START SOME RETROGRESSION.
NO CHANGE IN CLEAR AND COLD WEATHER FOR MUCH OF FORECAST AREA. THE
ICE AGE LIKE THICKNESSES YESTERDAYS RUN BROUGHT INTO THE COPPER RIVER
BASIN ARE NOW EXPECTED STAY MORE NORTH AND EAST OF THE ALASKA RANGE
WHERE THEY BELONG...AND HAVE BEEN FOR THE LAST WEEK. STILL COLD ENUF
FOR AREAS OF ZONE 141 TO DROP TO -40 OR -45F IN THE CALM CLEAR
VALLEYS.
-34 THIS MORNING AT WILLOW WILL BE REPEATED TONIGHT AND IS
REPRESENTATIVE OF THE SUSITNA VALLEY ALONG AND EAST OF THE PARKS
HIWAY UP TO TRAPER CREEK OR SO. INCREASING UPPER SUPPORT BEYOND
TONIGHT WILL INCREASE SURFACE NORTHERLIES AND BRING SOME WIND CHILLS
ADVISORY POTENTIAL FROM THE PARK SOUTH ACROSS THE KENAI PEN AND MOST
OF PRINCE WILLIAM SOUND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING FOR THE PRIBILOFS.
WIND CHILL ADVISORY 155 STARTING TONIGHT IF THE WIND PICKS
UP.
HIGH WIND WATCH TUE NIGHT FOR NORTHEAST PRINCE WILLIAM SOUND
AND COPPER RIVER DELTA.
MARINE...HEAVY FREEZING SPRAY AREAS 160 185 125 129 130 132 138 140
141.
GALE AREAS 170 172 185
STORM AREA 179.
PERCY FEB 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 5:30 PM AKST | Gale Warning | AFC | 18 hr | |
| Feb 2, 5:30 PM AKST | Small Craft Advisory | AFC | 5 days | |
| Feb 2, 5:45 PM AKST | Heavy Freezing Spray Warning | AFC | 6 days | |
| Feb 2, 6:53 PM AKST | Blizzard Warning | AFC | 38 hr | |
| Feb 2, 6:55 PM AKST | Gale Warning | AFC | 16 hr | |
| Feb 2, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 2, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Feb 2, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Feb 2, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 2, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Feb 2, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Feb 2, 11:15 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Feb 3, 12:06 AM AKST | High Wind Warning | AFC | 12 hr | |
| Feb 3, 4:45 AM AKST | Storm Warning | AFC | 42 hr | |
| Feb 3, 5:02 AM AKST | Wind Chill Advisory | AFC | 54 hr | |
| Feb 3, 7:42 AM AKST | Storm Warning | AFC | 15 hr | |
| Feb 3, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Feb 3, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Feb 3, 11:00 AM AKST | Small Craft Advisory | AFC | 4 days | |
| Feb 3, 11:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Feb 3, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Feb 3, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 48 hr |
Nearby
High Wind Watches in Alaska, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.